Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 38, NWS Green Bay, WI

May 6, 2016

NWS Green Bay, WI issued this small craft advisory at May 6, 2016, 8:39 PM CDT. It took effect at May 6, 2016, 11:00 PM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
May 6, 2016, 8:39 PM CDT (01:39 UTC)
In effect from
May 6, 2016, 11:00 PM CDT
Expired
May 7, 2016, 12:59 PM CDT
In force
14 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

818 
WHUS73 KGRB 070139
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
839 PM CDT FRI MAY 6 2016

...GUSTY NORTH WINDS AND BUILDING WAVES EXPECTED TONIGHT INTO
SATURDAY MORNING...

..A COLD FRONT WILL QUICKLY MOVE SOUTH ACROSS LAKE MICHIGAN
TONIGHT BRINGING GUSTY NORTH WINDS AND BUILDING WAVES THROUGH
SATURDAY MORNING. 

LMZ521-522-541>543-070945-
/O.NEW.KGRB.SC.Y.0038.160507T0400Z-160507T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
839 PM CDT FRI MAY 6 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT SATURDAY. 

* WINDS...NORTH WINDS INCREASING TO 15 TO 25 KTS LATER ON TONIGHT
  INTO SATURDAY MORNING. A FEW GUSTS TO 35 KTS POSSIBLE AFTER
  MIDNIGHT.|

* WAVES...2 TO 4 FT...BRIEFLY TO 3 TO 5 FT SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
4 follow-up statements
701 
WHUS73 KGRB 070830
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
330 AM CDT SAT MAY 7 2016

...GUSTY NORTH WINDS AND BUILDING WAVES EXPECTED THIS MORNING...

.GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY NORTH
WINDS AND BUILDING WAVES THIS MORNING.

LMZ521-522-541>543-071600-
/O.CON.KGRB.SC.Y.0038.000000T0000Z-160507T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
330 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WINDS...NORTH WINDS INCREASING TO 15 TO 25 KTS THIS MORNING. A
  FEW GUSTS TO 30 KTS POSSIBLE EARLY THIS MORNING.

* WAVES...2 TO 4 FT...BRIEFLY TO 3 TO 5 FT THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
250 
WHUS73 KGRB 071525
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT SAT MAY 7 2016

...GUSTY NORTH WINDS AND HIGH WAVES THROUGH LATE THIS MORNING...

.GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY NORTH
WINDS AND HIGH WAVES THROUGH LATE THIS MORNING.

LMZ521-522-541>543-071630-
/O.CON.KGRB.SC.Y.0038.000000T0000Z-160507T1600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1025 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS
MORNING...

* WINDS...NORTH WINDS 15 TO 20 KTS...WITH A FEW HIGHER GUSTS
  EARLY.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
752 
WHUS73 KGRB 071535
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1035 AM CDT SAT MAY 7 2016

...GUSTY NORTH WINDS THROUGH EARLY AFTERNOON...

.GUSTY WINDS BEHIND A DEPARTING COLD FRONT WILL BRING GUSTY
NORTH WINDS THROUGH EARLY AFTERNOON.

LMZ521-522-541>543-071800-
/O.EXT.KGRB.SC.Y.0038.000000T0000Z-160507T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1035 AM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WINDS...NORTH WINDS 15 TO 25 KTS...EASING TO 10 TO 20 KTS DURING
  THE AFTERNOON.

* WAVES...2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
613 
WHUS73 KGRB 071759
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1259 PM CDT SAT MAY 7 2016

...WINDS HAVE SUBSIDED...

LMZ521-522-541>543-071900-
/O.CAN.KGRB.SC.Y.0038.000000T0000Z-160507T1800Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1259 PM CDT SAT MAY 7 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 6, 6:50 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, May 6, 6:50 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
650 PM CDT FRI MAY 6 2016

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 242 PM CDT FRI MAY 6 2016

MAIN FORECAST FOCUS TO BE ON THE PASSAGE OF A COLD FRONT TONIGHT
AND POTENTIAL FOR ANY THUNDERSTORMS TO DEVELOP.

THE 19Z MSAS SURFACE ANALYSIS SHOWED THIS COLD FRONT STRETCHED
FROM AN AREA OF LOW PRESSURE OVER CENTRAL ONTARIO SOUTHWEST
THROUGH NE MN...AND CONTINUING INTO CENTRAL SECTIONS OF SD.
PRECIPITATION HAS BEEN A BIT SPOTTY SO FAR...DESPITE TEMPERATURES
IN NE MN SOARING TO 90 DEGREES.

THIS COLD FRONT IS FORECAST TO DROP SE INTO NORTHERN WI THIS
EVENING AND PASS THROUGH CENTRAL/EAST-CENTRAL WI AROUND OR SHORTLY
AFTER MIDNIGHT. MODELS INDICATE SOME MODEST MID-LEVEL INSTABILITY
(STEEP LAPSE RATES/8H LI'S AROUND -2)...ALTHOUGH THERE IS EVIDENCE
OF A LOW-LEVEL CAP FROM FORECAST SOUNDINGS. THEREFORE...ANTICIPATE
A SCATTERED LINE OF HIGH-BASED SHOWERS/THUNDERSTORMS TO ACCOMPANY
THE FRONTAL PASSAGE. INSTABILITY OVERALL IS GENERALLY WEAK...SO DO
NOT EXPECT ANY STORMS TO BE STRONG OR SEVERE. WINDS WILL VEER TO
THE NORTH AND BRIEFLY GUST...ESPECIALLY OVER EASTERN WI WHERE THE
WINDS WOULD FUNNEL DOWN THE BAY OR ALONG THE LAKESHORE. MIN
TEMPERATURES WILL BE MILD WITH READINGS ONLY FALLING INTO THE MID
TO UPPER 40S NORTH/DOOR COUNTY...50-55 DEGREE RANGE SOUTH.

SOME CLEARING WILL OCCUR BEHIND THE FRONTAL PASSAGE SATURDAY
MORNING...HOWEVER SOME BUILD-UP OF MID CLOUDS IS ADVERTISED BY THE
MODELS FOR SATURDAY AFTERNOON AS COOLER AIR ALOFT INTERACTS WITH
THE STRONG MAY SUN AND SHORTWAVE ENERGY MOVES INTO THE GREAT LAKES
AS AN UPPER TROUGH ROTATES THROUGH THE REGION. DO NOT BELIEVE THAT
THERE WILL BE ENOUGH MOISTURE LEFT BEHIND THE FRONT TO ALLOW ANY
PRECIPITATION TO DEVELOP...JUST MORE CLOUDS IN THE AFTERNOON. MAX
TEMPERATURES WILL BE MORE SEASONAL WITH READINGS AROUND 60 DEGREES
LAKESIDE...LOWER TO MIDDLE 60S NORTH-CENTRAL AND MID TO UPPER 60S
ELSEWHERE.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 242 PM CDT FRI MAY 6 2016

MODEL GUIDANCE CONTINUES THE TREND OF SPLIT FLOW ACROSS THE
CONTINENT THROUGH NEXT WEEK. THERE WILL BE AT LEAST A COUPLE
CHANCES FOR PRECIPITATION IN THIS PERIOD...BUT SUBTLE DIFFERENCES
BETWEEN MODELS IN THE INTERACTION OF LOWS IN BOTH THE NORTHERN AND
SOUTHERN STREAMS MAKE PRECISE TIMING DIFFICULT. THE RESULT IS A
SMATTERING OF POPS THROUGHOUT THE PERIOD. THERE APPEARS TO BE
SUFFICIENT INSTABILITY TO MENTION SOME POTENTIAL FOR THUNDERSTORMS
EARLY IN THE WEEK...WHILE MENTIONS OF THUNDER HAVE LARGELY BEEN
REMOVED AS THE WEEK PROGRESSES.

SATURDAY NIGHT THRU SUNDAY NIGHT...
WEATHER CONDITIONS SHOULD BE LARGELY QUIET DURING THIS PERIOD WITH
A RIDGE OF HIGH PRESSURE DRIFTING EASTWARD ACROSS THE AREA. THE
NAM SUGGESTS SOME SCATTERED SHOWERS SATURDAY NIGHT AT THE
BEGINNING OF THE PERIOD AS AN UPPER LEVEL VORT MAX QUICKLY SHOOTS
THROUGH THE GREAT LAKES...AND THERE IS SOME SUPPORT FROM THE SREF
AND THE NCAR WRF ENSEMBLE WHICH HAVE A FEW WETTER MEMBERS.
HOWEVER...EXPECT THAT MOISTURE WILL LARGELY BE LACKING AND THE END
RESULT WILL BE DRY. ALSO SPURRED BY A RELATIVE LACK OF ATMOSPHERIC
MOISTURE...EXPECT RELATIVE HUMIDITY TO AGAIN BE LOW...SIMILAR TO
TODAY AND THE FORECAST FOR TOMORROW. THE PROLONGED PERIOD OF LOW
RH SHOULD HELP MAKE FINE FUELS RECEPTIVE TO FIRE IGNITION AND
GROWTH...AND A GREATER OPPORTUNITY FOR IGNITIONS SHOULD EXIST WITH
OPENING WEEKEND FOR THE FISHING SEASON. HOWEVER...IN THE WAKE OF A
COLD FRONT...TEMPERATURES SHOULD BE COOLER AND WINDS CALMER THAN
TODAY...SO NO FIRE WEATHER HEADLINES ARE ANTICIPATED AT THIS TIME.

NEXT WEEK...
A MORE SIGNIFICANT CHANCE FOR RAIN WITH AN OCCASIONAL
THUNDERSTORM LOOK TO MOVE INTO THE REGION EARLY NEXT WEEK. THE
BEST OPPORTUNITY FOR ELEVATED INSTABILITY AND ANY POTENTIAL
THUNDER LOOKS TO COME MONDAY NIGHT INTO TUESDAY. THIS IS STILL
FAIRLY LIMITED...SO NOT REALLY CONCERNED ABOUT SEVERE WEATHER AT
ALL. ONSET OF PRECIPITATION IS SOMEWHAT IN QUESTION...AND WILL
LARGELY DEPEND ON HOW QUICKLY A SOUTHERLY FLOW OF LOW LEVEL MOIST
AIR CAN OVERCOME THE CURRENT DRYNESS. THERE MAY BE A RELATIVE LULL
IN THE PRECIP MIDWEEK AS THE FIRST UPPER LOW WEAKENS AND DEPARTS
THE REGION...BUT THE AFOREMENTIONED DIFFICULTY IN PARSING THE
SUBTLE DIFFERENCES IN GUIDANCE MAKE IT HARD TO DELINEATE WHERE ANY
DRY PERIODS MAY OCCUR RIGHT NOW. A SECOND UPPER LOW WILL BRING
MORE PRECIP BY LATE WEEK.
&&

.AVIATION...FOR 00Z TAF ISSUANCE
ISSUED AT 636 PM CDT FRI MAY 6 2016

MAIN AVIATION CONCERNS INCLUDE HIGH-BASED TSTMS WITH GUSTY WINDS
OVER NORTHERN WI THIS EVENING...BORDERLINE LLWS CONDITIONS
TONIGHT...AND A WIND SHIFT WITH A COLD FRONTAL PASSAGE.

EXPECT VFR CONDITIONS TO PREVAIL THROUGH THE TAF PERIOD...ASIDE
FROM THE POSSIBILITY OF BRIEF MVFR VSBYS WITH TSTMS OVER NORTHERN
WI THIS EVG.

A LINE OF SHOWERS AND SCT TSTMS WAS MOVG THROUGH NW/NC WI EARLY
THIS EVG...IN ASSOCIATION WITH A COLD FRONTAL PASSAGE. THE STORMS
HAD EARLIER PRODUCED SMALL HAIL AND WIND GUSTS TO 25-40 KTS...BUT
WERE SHOWING SIGNS OF WEAKENING OVER THE PAST HOUR. THE REMNANTS
OF THESE STORMS SHOULD AFFECT THE RHI TAF SITE DURING THE MID TO
LATE EVENING...BUT CONFIDENCE IN PCPN TRENDS FOR THE OTHER TAF
SITES WAS TOO LOW TO MENTION IN THE TAFS AT THIS TIME.

THE COLD FRONT IS EXPECTED TO MOVE THROUGH RHI 03-04Z...AUW/CWA
05-06Z...AND GRB/ATW/MTW 07-08Z. WINDS WILL SWITCH TO THE NORTH
AND GUST TO 20-25 KTS AFTER THE FRONTAL PASSAGE.

BORDERLINE LLWS WILL DEVELOP THIS EVG...AND GRADUALLY WANE LATE
TONIGHT.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KALLAS
LONG TERM......LUCHS
AVIATION.......KIECKBUSCH
Hazardous weather outlook, May 6, 2:33 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
233 PM CDT FRI MAY 6 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
233 PM CDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...HOWEVER NONE OF THESE STORMS
ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

DESPITE COOLER CONDITIONS ON SATURDAY...A VERY DRY AIR MASS IS
EXPECTED TO SETTLE OVER THE REGION. AFTERNOON RELATIVE HUMIDITIES
COULD FALL INTO THE 20 TO 30 PERCENT RANGE AND RESULT IN ELEVATED
FIRE DANGER.

THUNDERSTORMS ARE ALSO POSSIBLE EARLY NEXT WEEK. WHILE SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED...IT IS TOO EARLY TO RULE OUT
THE POTENTIAL ENTIRELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-071945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
233 PM CDT FRI MAY 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...BUT SEVERE THUNDERSTORMS ARE
NOT ANTICIPATED. WINDS ARE EXPECTED TO VEER TO THE NORTH AND
INCREASE BEHIND THE PASSAGE OF A COLD FRONT. WINDS AND WAVES MAY
APPROACH SMALL CRAFT CRITERIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THUNDERSTORMS ARE ALSO POSSIBLE EARLY NEXT WEEK.

KALLAS/LUCHS

In the hours before

Special weather statement, May 6, 4:45 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
445 PM CDT FRI MAY 6 2016

WIZ005-010>013-018>021-030-031-035>038-073-074-070100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
445 PM CDT FRI MAY 6 2016

...NEAR-CRITICAL FIRE WEATHER CONDITIONS CONTINUING THROUGH EARLY
EVENING...

ABNORMALLY WARM TEMPERATURES HAVE COMBINED WITH VERY LOW RELATIVE
HUMIDITY AND SOUTHWEST WINDS GUSTING TO 20 TO 25 MPH TO PRODUCE
NEAR-CRITICAL FIRE WEATHER CONDITIONS LATE THIS AFTERNOON. IN
PARTS OF NORTH CENTRAL WISCONSIN...RELATIVE HUMIDITY HAS FALLEN TO
AROUND 10 PERCENT. THE WISCONSIN DEPARTMENT OF NATURAL RESOURCES
HAS DETERMINED FIRE DANGER TO BE VERY HIGH. THE ELEVATED FIRE
WEATHER CONDITIONS WILL CONTINUE INTO THE EARLY EVENING HOURS.
UNDER THESE CONDITIONS...WILDLAND FIRES CAN START EASILY AND
SPREAD QUICKLY.

BURNING BANS ARE IN EFFECT ACROSS THE REGION...SO RESIDENTS SHOULD
NOT ATTEMPT ANY BURNING. RESIDENTS ARE URGED TO USE CAUTION WITH
SMOKING MATERIALS...AND ENSURE THAT CAMPFIRES ARE COMPLETELY
EXTINGUISHED. DO NOT PARK ANY MOTORIZED VEHICLE OVER GRASSES OR
OTHER VEGETATIVE MATERIAL. ENSURE CHAINS USED IN TOWING OR
TRANSPORTING ITEMS ARE SECURE AND WILL NOT SCRAPE AGAINST THE
ROAD. USE GREAT CAUTION WHEN USING ANY OUTDOOR EQUIPMENT THAT CAN
CAUSE SPARKS.

A COLD FRONT WILL PASS THROUGH THE AREA DURING THE MID TO LATE
EVENING...BRINGING COOLER TEMPERATURES...HIGHER RELATIVE
HUMIDITY...AND A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS.

WIZ022-039-040-045-048>050-070100-
DOOR-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
445 PM CDT FRI MAY 6 2016

...ELEVATED FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE INTO THE
EARLY EVENING...

ABNORMALLY WARM TEMPERATURES ARE OCCURRING IN THE AREA...ALONG
WITH LOW RELATIVE HUMIDITY. SOME LOCATIONS HAVE SEEN THE RELATIVE
HUMIDITY FALL INTO THE 15 TO 25 PERCENT RANGE. THE WISCONSIN
DEPARTMENT OF NATURAL RESOURCES HAS DETERMINED FIRE DANGER TO BE
HIGH. UNDER THESE CONDITIONS...WILDLAND FIRES CAN START EASILY
AND SPREAD QUICKLY.

RESIDENTS ARE URGED TO USE CAUTION WITH SMOKING MATERIALS...AND
ENSURE THAT CAMPFIRES ARE COMPLETELY EXTINGUISHED. DO NOT PARK ANY
MOTORIZED VEHICLE OVER GRASSES OR OTHER VEGETATIVE MATERIAL.
ENSURE CHAINS USED IN TOWING OR TRANSPORTING ITEMS ARE SECURE AND
WILL NOT SCRAPE AGAINST THE ROAD. USE GREAT CAUTION WHEN USING ANY
EQUIPMENT OUTDOORS THAT CAN CAUSE SPARKS.

RESIDENTS ARE URGED TO CHECK WITH THE WISCONSIN DEPARTMENT OF
NATURAL RESOURCES OR LOCAL OFFICIALS BEFORE ATTEMPTING TO BURN
YARD WASTE...AS RESTRICTIONS ON OUTDOOR BURNING MAY BE IN PLACE.

A COLD FRONT WILL PASS THROUGH THE AREA TOWARD MIDNIGHT...
BRINGING COOLER TEMPERATURES...HIGHER RELATIVE HUMIDITY...AND A
SMALL CHANCE OF SHOWERS AND THUNDERSTORMS.

KIECKBUSCH
Special weather statement, May 6, 6:57 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
657 PM CDT FRI MAY 6 2016

WIZ005-070100-
VILAS WI-
657 PM CDT FRI MAY 6 2016

...STRONG THUNDERSTORMS MOVING THROUGH VILAS COUNTY...

AT 653 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES NORTHEAST OF BOULDER JUNCTION TO NEAR
LAC DU FLAMBEAU...AND MOVING EAST AT 25 MPH. A COUPLE TREES WERE
KNOCKED DOWN IN WESTERN VILAS COUNTY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
EAGLE RIVER...LAC DU FLAMBEAU...PHELPS...BOULDER JUNCTION...ARBOR VITAE...
CONOVER...LAND O LAKES...TROUT LAKE...LAC VIEUX DESERT AND STAR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FISHERMAN AND BOATERS ON AREA LAKES SHOULD GET OFF THE WATER...AS
STRONG WINDS AND LIGHTNING WILL PRODUCE HAZARDOUS CONDITIONS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 4614 8909 4609 8898 4591 8920 4591 8996
      4619 8953 4620 8938
TIME...MOT...LOC 2353Z 272DEG 19KT 4615 8951 4597 8979

KIECKBUSCH
Local storm report, May 6, 7:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT FRI MAY 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     PRESQUE ISLE            46.25N 89.73W
05/06/2016                   VILAS              WI   LAW ENFORCEMENT

            TREE DOWN ON THE NORTH SIDE OF CITY.

0630 PM     TSTM WND DMG     N LAC DU FLAMBEAU       45.96N 89.88W
05/06/2016                   VILAS              WI   LAW ENFORCEMENT

            TREE DOWN IN CITY.

0635 PM     TSTM WND GST     MANITOWISH WATERS       46.13N 89.88W
05/06/2016  M68.00 MPH       VILAS              WI   AWOS

&&

SAC
Special weather statement, May 6, 7:43 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 PM CDT FRI MAY 6 2016

WIZ010>012-070145-
FLORENCE WI-ONEIDA WI-FOREST WI-
743 PM CDT FRI MAY 6 2016

...SHOWERS AND THUNDERSTORMS WITH STRONG WINDS EXPECTED FOR
ONEIDA...NORTHERN FOREST AND FLORENCE COUNTIES UNTIL 845 PM CDT...

AT 739 PM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS WITH STRONG WINDS ALONG A LINE EXTENDING FROM ALVIN TO
11 MILES SOUTHEAST OF EAGLE RIVER TO 9 MILES SOUTHWEST OF SQUIRREL
LAKE...AND MOVING EAST AT 30 MPH. WIND GUSTS TO 40 TO 50 MPH WERE
REPORTED AT EAGLE RIVER.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RHINELANDER...FLORENCE...WOODBORO...HOMESTEAD...TIPLER...POPPLE RIVER...
WILLOW RESERVOIR...THREE LAKES...SUGAR CAMP...HAZELHURST AND HILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS AND FISHERMAN ON AREA LAKES SHOULD GET OFF THE WATER...AS
STRONG WINDS AND LIGHTNING MAY RESULT IN HAZARDOUS BOATING
CONDITIONS.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 4579 9004 4584 8913 4603 8883 4603 8873
      4598 8864 4602 8860 4602 8851 4599 8849
      4599 8838 4596 8833 4595 8819 4592 8810
      4587 8807 4582 8814 4580 8812 4574 8822
      4572 8842 4570 8843 4557 8903 4556 9004
TIME...MOT...LOC 0039Z 278DEG 27KT 4615 8853 4583 8903 4577 9003

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:43 PM CDTSpecial Weather StatementGRBFlorence, Forest, Oneida62 min
May 6, 8:42 PM CDTSpecial Weather StatementGRBFlorence, Forest, Langlade, Lincoln, Marathon63 min

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.